Missouri, 2016

Flash Flooding and Hail in Missouri, May 25 to 26, 2016

May 25 to 26, 2016 · NWS EAX · 66 events in 12 counties and zones

A few late evening storms moved through northwest Missouri, bringing small hail and some isolated minor wind damage. The next day, on May 26, a more significant severe weather event occurred on May 26 when several strong storms, including a couple well organized supercells moved into eastern Kansas and western Missouri.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
66

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

A few late evening storms moved through northwest Missouri, bringing small hail and some isolated minor wind damage. The next day, on May 26, a more significant severe weather event occurred on May 26 when several strong storms, including a couple well organized supercells moved into eastern Kansas and western Missouri. Along with the widespread severe winds and hail an isolated tornado occurred near Warrensburg, Missouri. This tornado did not produce much, if any, damage and was rated an EF-0.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 25, 5:33 PM CST, 4 hours 12 minutes earlier.

Area forecast discussion, May 25, 5:33 PM CST, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
633 PM CDT WED MAY 25 2016

.Discussion...
Issued at 342 PM CDT WED MAY 25 2016

Short Term (Today through Friday night):

Showers and thunderstorms from this morning/early afternoon have
dissipated and the remainder of the evening is expected to remain
dry. Convection is expected to develop along a dryline out across
central Kansas late this afternoon and spread eastward tonight.
These storms will be in a weakening phase as they approach the area
however the western portion of the CWA may experience scattered
showers and thunderstorms tonight. Overnight...a shortwave moving
through the base of a trough across the northern Plains will force a
back door front towards the area and showers and thunderstorms are
expected to develop along this front and sink into northern
Missouri. These storms are also expected to be in a weakening phase
as they sink into the CWA. The best chance for severe weather will
occur late tomorrow afternoon into tomorrow night. This will occur
as an upper level trough ejects out into the central High Plains.
This will provide the forcing for thunderstorms to develop along a
dryline out across western Kansas and then move east-northeastward
along a warm front which be progged to extend near the KS/NE border.
All modes of severe weather will be possible west of the area with
hail and damaging winds the main threats across the local area
tomorrow evening into tomorrow night. Storms are expected to
continue into Friday morning. The upper level trough will move into
the central Plains on Friday and weaken as it does. Consequently,
with morning storms helping to limit instability and a weakening
trough, severe potential should be minimized. Thunderstorm chances
are however expected to continue Friday into Friday night.

Extended Term: (Saturday through Wednesday):

The extended period looks to be a continuation of the unsettled
weather pattern. Saturday and Sunday the upper trough will slowly
move through the eastern Plains and into the Midwest continuing
scattered thunderstorm chances through the weekend. By the beginning
of next week the pattern reverts back to a similar one to the one at
the beginning of this week with a trough over the southwestern CONUS
and southwesterly flow aloft across the local area. Several
shortwaves ejecting out ahead of the trough over the southwestern
CONUS will continue scattered thunderstorm chances for the first
half of next week.

&&

.Aviation...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 633 PM CDT WED MAY 25 2016

VFR conditions will start the evening, but might give way to just
barely MVFR skies as cloud cover out of south central Kansas moves
across western Missouri later this evening, which will also bring
the onset for any VCTS that might bubble up tonight. Confidence on
specific timing is low, but in general think the low level jet
tonight should generate some storms somewhere across western Missouri
late tonight. Then we could have some lower MVFR clouds stick around
through the morning hours before scattering out Thursday afternoon,
just in time for afternoon thunderstorm development. Additionally,
winds Thursday afternoon might get a little gusty as clouds clear and
boundary layer mixing works with a tightening pressure gradient.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Discussion...73
Aviation...Cutter
Hazardous weather outlook, May 25, 11:52 AM CST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1252 PM CDT WED MAY 25 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1252 PM CDT WED MAY 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT ACROSS THE
OUTLOOK AREA. IF STORMS DO DEVELOP, GUSTY WINDS, SMALL HAIL, AND
LOCALLY HEAVY RAINFALL IS POSSIBLE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 SEVERAL ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THURSDAY
AND FRIDAY. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE.
GUSTY TO PERHAPS DAMAGING WINDS AND HAIL WILL BE THE PRIMARY THREATS
WITH ANY STRONGER STORM THAT DEVELOPS. LOCALLY HEAVY RAINFALL LEADING
TO POSSIBLE MINOR FLOODING MAY ALSO BE A CONCERN IN AREAS THAT SEE
MULTIPLE ROUNDS OF STORMS.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The radar

The Topeka radar (KTWX), 148 km away, was scanning. The volume nearest the first event began at 03:47 UTC.

Open the radar archive at this moment

Event by event

54 hail, 8 thunderstorm wind, 4 flash flood. Local standard time, as filed.

Hail, Holt

When
May 25, 9:45 PM CST
Where
Holt County, 2.96 mi NE of Napier
Measured
0.75 in hail
Reported by
Public
Coordinates
40.080, -95.230

Hail, Holt

When
May 25, 9:57 PM CST
Where
Holt County, 0.69 mi N of Mound City
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
40.140, -95.230

Hail, Holt

When
May 25, 10:00 PM CST
Where
Holt County, 0.69 mi N of Mound City
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
40.140, -95.230

Hail, Andrew

When
May 25, 11:10 PM CST
Where
Andrew County, 0.69 mi N of Savannah
Measured
0.88 in hail
Reported by
Public
Coordinates
39.940, -94.830

Thunderstorm Wind, Andrew

When
May 25, 11:10 PM CST to 11:13 PM CST
Where
Andrew County, 1.27 mi ENE of Helena
Measured
61 kt (70 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
39.930, -94.650

Tree limbs were down in the neighbor's yard. The largest was 2 feet in diameter.

Hail, De Kalb

When
May 26, 12:10 AM CST
Where
De Kalb County, 1.27 mi ESE of Maysville
Measured
1 in hail
Reported by
Public
Coordinates
39.870, -94.360

Hail, Jackson

When
May 26, 9:35 AM CST
Where
Jackson County, 0.87 mi SE of Fairmont
Measured
0.75 in hail
Reported by
Public
Coordinates
39.090, -94.420

This report was gathered via social media.

Hail, Jackson

When
May 26, 9:40 AM CST
Where
Jackson County, Blue Spgs
Measured
1 in hail
Reported by
NWS Employee
Coordinates
39.020, -94.280

Hail, Jackson

When
May 26, 9:40 AM CST
Where
Jackson County, 1.75 mi SW of Independence Mem Arp
Measured
1 in hail
Reported by
Public
Coordinates
39.050, -94.350

This report was gathered via social media.

Hail, Jackson

When
May 26, 9:41 AM CST to 9:44 AM CST
Where
Jackson County, 1.61 mi W of Lake Tapawingo
Measured
1.75 in hail
Reported by
Public
Coordinates
39.030, -94.360

This report was gathered via social media.

Hail, Jackson

When
May 26, 9:42 AM CST
Where
Jackson County, 1.88 mi NNE of Lees Summit Arpt
Measured
1 in hail
Reported by
Public
Coordinates
39.004, -94.354

This hail occurred near I-470 and NE Bowlin Road near Lakewood. This report was gathered via social media.

Hail, Jackson

When
May 26, 9:42 AM CST
Where
Jackson County, 0.87 mi SE of Lake Tapawingo
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
39.020, -94.320

Hail, Jackson

When
May 26, 9:45 AM CST
Where
Jackson County, 1.28 mi ESE of Spring Branch
Measured
0.75 in hail
Reported by
Public
Coordinates
39.090, -94.330

This report was gathered via social media.

Hail, Jackson

When
May 26, 9:46 AM CST
Where
Jackson County, 2.12 mi SW of Independence Mem Arp
Measured
1 in hail
Reported by
Public
Coordinates
39.050, -94.360

This hail occurred at the Independence Events Center and was gathered via social media.

Hail, Jackson

When
May 26, 9:48 AM CST to 9:51 AM CST
Where
Jackson County, 0.87 mi SE of Lake Tapawingo
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
39.020, -94.320

Hail, Jackson

When
May 26, 9:49 AM CST to 9:51 AM CST
Where
Jackson County, 0.87 mi SE of Fairmont
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
39.090, -94.420

Hail, Platte

When
May 26, 11:37 AM CST to 11:38 AM CST
Where
Platte County, 1.75 mi SW of Parkville
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.180, -94.720

Hail, Platte

When
May 26, 11:40 AM CST
Where
Platte County, 1.07 mi E of Parkville
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
39.200, -94.680

Hail, Saline

When
May 26, 11:40 AM CST to 11:43 AM CST
Where
Saline County, 0.69 mi S of Marshall
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
39.120, -93.200

Hail, Platte

When
May 26, 11:42 AM CST to 11:44 AM CST
Where
Platte County, 1.07 mi E of Parkville
Measured
1.5 in hail
Reported by
Public
Coordinates
39.200, -94.680

This report was gathered via social media.

Hail, Saline

When
May 26, 11:43 AM CST to 11:46 AM CST
Where
Saline County, 0.69 mi S of Marshall
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
39.120, -93.200

Thunderstorm Wind, Saline

When
May 26, 11:43 AM CST to 11:45 AM CST
Where
Saline County, 0.69 mi S of Marshall
Measured
56 kt (64 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
39.120, -93.200

A light pole was reported down as a result of strong thunderstorm wind gusts.

Hail, Platte

When
May 26, 11:45 AM CST
Where
Platte County, 1.07 mi E of Parkville
Measured
1 in hail
Reported by
Public
Coordinates
39.200, -94.680

This report was gathered via social media.

Hail, Platte

When
May 26, 11:45 AM CST
Where
Platte County, 0.54 mi W of Barry
Measured
0.75 in hail
Reported by
Public
Coordinates
39.250, -94.630

Hail, Platte

When
May 26, 11:45 AM CST to 11:46 AM CST
Where
Platte County, 1.53 mi NNE of Platte Woods
Measured
1.25 in hail
Reported by
Public
Coordinates
39.252, -94.664

This hail occurred at the Zona Rosa shopping center.

Hail, Saline

When
May 26, 11:45 AM CST to 11:46 AM CST
Where
Saline County, 0.69 mi S of Marshall
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.120, -93.200

Hail, Platte

When
May 26, 11:50 AM CST
Where
Platte County, 2.81 mi S of Linkville
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
39.280, -94.660

Report received via social media.

Hail, Saline

When
May 26, 11:50 AM CST to 11:53 AM CST
Where
Saline County, 0.69 mi S of Marshall
Measured
1.75 in hail
Reported by
Public
Coordinates
39.120, -93.200

This report was gathered via social media. The picture on Twitter showed a hail stone nearly one-half the size of a cassette tape.

Hail, Clay

When
May 26, 11:51 AM CST to 11:54 AM CST
Where
Clay County, 1.82 mi ENE of (Mkc)ks City Dntn Ar
Measured
1.75 in hail
Reported by
Public
Coordinates
39.126, -94.567

This hail was reported near I-35 and I-29 near Levee Road.

Hail, Jackson

When
May 26, 11:57 AM CST to 11:59 AM CST
Where
Jackson County, 1.48 mi NNW of Kansas City
Measured
1.5 in hail
Reported by
Public
Coordinates
39.100, -94.580

This report was gathered via social media.

Hail, Nodaway

When
May 26, 11:57 AM CST to 11:59 AM CST
Where
Nodaway County, 0.53 mi E of Ravenwood
Measured
1.5 in hail
Reported by
Fire Department/Rescue
Coordinates
40.350, -94.670

Hail, Clay

When
May 26, 12:00 PM CST to 12:01 PM CST
Where
Clay County, 0.36 mi ENE of (Mkc)ks City Dntn Ar
Measured
1.25 in hail
Reported by
Public
Coordinates
39.122, -94.594

This hail was reported at KC Downtown Airport.

Hail, Jackson

When
May 26, 12:03 PM CST
Where
Jackson County, 2.1 mi SSW of Kansas City
Measured
1 in hail
Reported by
Public
Coordinates
39.051, -94.582

This report was received via Twitter.

Hail, Platte

When
May 26, 12:08 PM CST
Where
Platte County, 0.87 mi NW of Milton
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
39.230, -94.640

Hail, Clay

When
May 26, 12:08 PM CST to 12:09 PM CST
Where
Clay County, 1.75 mi SE of North Kansas City
Measured
1.25 in hail
Reported by
Public
Coordinates
39.130, -94.560

This report was gathered via social media.

Hail, Clay

When
May 26, 12:09 PM CST
Where
Clay County, 1.07 mi E of Linden
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.200, -94.560

Hail, Jackson

When
May 26, 12:09 PM CST
Where
Jackson County, 1.75 mi WNW of Sugar Creek
Measured
1 in hail
Reported by
Public
Coordinates
39.130, -94.500

Hail, Platte

When
May 26, 12:13 PM CST
Where
Platte County, 0.69 mi N of Barry
Measured
0.88 in hail
Reported by
Public
Coordinates
39.260, -94.620

Hail, Holt

When
May 26, 12:15 PM CST
Where
Holt County, 0.53 mi E of Oregon
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.980, -95.140

Hail, Clay

When
May 26, 12:16 PM CST to 12:19 PM CST
Where
Clay County, 1.48 mi SSE of North Kansas City
Measured
1.75 in hail
Reported by
Public
Coordinates
39.130, -94.570

This report was gathered via social media.

Hail, Jackson

When
May 26, 12:40 PM CST to 12:45 PM CST
Where
Jackson County, 1.72 mi N of Buckner
Measured
2 in hail
Reported by
Public
Coordinates
39.155, -94.195

This report was gathered via social media.

Hail, Jackson

When
May 26, 12:40 PM CST to 12:45 PM CST
Where
Jackson County, 0.54 mi E of Sibley
Measured
2.75 in hail
Reported by
Broadcast Media
Coordinates
39.180, -94.190

This report was gathered via social media.

Hail, Jackson

When
May 26, 12:45 PM CST to 12:51 PM CST
Where
Jackson County, 0.54 mi E of Sibley
Measured
3 in hail
Reported by
Law Enforcement
Coordinates
39.180, -94.190

Three inch hail was reported at the Jackson County Sheriffs Office.

Thunderstorm Wind, Jackson

When
May 26, 12:50 PM CST to 12:53 PM CST
Where
Jackson County, 0.54 mi E of Sibley
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.180, -94.190

Jackson County Sheriff reported 2 to 4 inch diameter tree limbs and power lines were down from strong winds.

Hail, Ray

When
May 26, 1:07 PM CST to 1:10 PM CST
Where
Ray County, 0.53 mi E of Richmond
Measured
1.75 in hail
Reported by
Public
Coordinates
39.280, -93.970

This report was gathered via social media.

Hail, Platte

When
May 26, 2:15 PM CST
Where
Platte County, 0.53 mi E of Dearborn
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.520, -94.770

Hail, Jackson

When
May 26, 2:32 PM CST
Where
Jackson County, South Lee
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.900, -94.370

Hail, Jackson

When
May 26, 3:12 PM CST
Where
Jackson County, 0.87 mi SW of East Independence
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.090, -94.380

Hail, Jackson

When
May 26, 3:12 PM CST
Where
Jackson County, 0.54 mi W of East Independence
Measured
1 in hail
Reported by
Public
Coordinates
39.100, -94.380

Hail, Jackson

When
May 26, 3:15 PM CST
Where
Jackson County, 0.87 mi SE of Fairmont
Measured
1 in hail
Reported by
Public
Coordinates
39.090, -94.420

This report was gathered via social media.

Hail, Platte

When
May 26, 3:17 PM CST
Where
Platte County, 0.87 mi SE of Ferrelview
Measured
1 in hail
Reported by
Public
Coordinates
39.310, -94.670

Hail, Platte

When
May 26, 3:18 PM CST to 3:21 PM CST
Where
Platte County, 1 mi W of Ferrelview
Measured
1.75 in hail
Reported by
Public
Coordinates
39.320, -94.699

Hail, Platte

When
May 26, 3:21 PM CST to 3:24 PM CST
Where
Platte County, 0.69 mi S of Ferrelview
Measured
1.75 in hail
Reported by
Public
Coordinates
39.310, -94.680

Thunderstorm Wind, Johnson

When
May 26, 3:22 PM CST to 3:23 PM CST
Where
Johnson County, 1.48 mi SSE of Holden
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.700, -93.990

A few small tree limbs around 2 to 3 inches were snapped near Holden.

Hail, Platte

When
May 26, 3:27 PM CST to 3:28 PM CST
Where
Platte County, 2.81 mi S of Linkville
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
39.280, -94.660

Hail, Ray

When
May 26, 3:57 PM CST to 4:00 PM CST
Where
Ray County, 0.69 mi S of Orrick
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
39.210, -94.130

Hail, Johnson

When
May 26, 4:02 PM CST
Where
Johnson County, 0.88 mi SE of Warrensburg
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.760, -93.740

Thunderstorm Wind, Buchanan

When
May 26, 4:03 PM CST to 4:05 PM CST
Where
Buchanan County, 0.53 mi E of (Stj)st Joseph Mem A
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
39.770, -94.910

The ASOS at St. Joseph recorded a 59 mph wind gust.

Hail, Johnson

When
May 26, 4:09 PM CST to 4:14 PM CST
Where
Johnson County, 2.14 mi SSE of Cornelia
Measured
2.5 in hail
Reported by
Other Federal Agency
Coordinates
38.620, -93.740

The USAF observer at Whiteman AFB reported tennis ball sized hail.

Flash Flood, Johnson

When
May 26, 4:33 PM CST to 5:33 PM CST
Where
Johnson County, 3.15 mi S of Warrensburg Arpt to 3.49 mi SW of Warrensburg
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.735, -93.790

Water was running over the road at BB and 200th Road near Warrensburg.

Thunderstorm Wind, Cass

When
May 26, 4:37 PM CST to 4:40 PM CST
Where
Cass County, 3.47 mi WNW of Belton
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.830, -94.593

A large tree was snapped in the Loch Lloyd Community near Belton.

Flash Flood, Platte

When
May 26, 4:54 PM CST to 7:54 PM CST
Where
Platte County, 0.87 mi SE of Ferrelview to 1.06 mi ESE of Ferrelview
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.310, -94.670

Ferrelview, Missouri officials have evacuated Unicorn Apartments due to high water in the area. It is unclear to what extent, if any damage occurred at the facility due to this flash flooding.

Thunderstorm Wind, Cass

When
May 26, 5:00 PM CST to 5:05 PM CST
Where
Cass County, 1.08 mi E of Harrelson
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.780, -94.480

A 12 inch tree was broken in half near Raymore.

Thunderstorm Wind, Clay

When
May 26, 5:01 PM CST to 5:03 PM CST
Where
Clay County, 1.41 mi N of Excelsior Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.370, -94.235

A spotter on amateur radio reported a 60 mph wind gust at the intersection of Highway 69 and Highway 92 in Excelsior Springs.

Flash Flood, Platte

When
May 26, 5:02 PM CST to 6:02 PM CST
Where
Platte County, 0.87 mi NE of Riverside to 1.78 mi SE of Riverside
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.180, -94.610

Running water was reported over the roadway on Route 9 at the Riverside and Parkville city limit.

Flash Flood, Jackson

When
May 26, 5:04 PM CST to 7:04 PM CST
Where
Jackson County, 0.93 mi SE of Blue Spgs to 0.77 mi SSE of Blue Spgs
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.011, -94.268

Water was over the road at Highway 7 and Sunset Road, on block south of Highway 40 in Blue Springs.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2016Every state in 2016This day in weather historyWarnings in Missouri, May 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 637512, 637513, 637514, 637515, 637541, 637516, 637517, 637518, 637519, 637521, 637523, 637524, 637525, 637526, 637527, 637528, 637529, 637530, 637531, 637532, 637533, 637891, 637534, 637535, 637536, 637537, 637538, 637539, 637540, 637542, 637544, 637892, 637545, 637543, 637549, 637546, 637550, 637548, 637880, 637547, and more.